What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 30, 5:33 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 30, 5:33 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
533 PM CST Thu Nov 30 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 345 PM CST Thu Nov 30 2023
Mid-afternoon sfc analysis shows a warm front lifting slowly nwd
across the cstl zones while a sfc low is noted over the TX
Panhandle...otherwise high pressure centered over the sern CONUS
continues providing a moist serly low-level flow across the
region. Water vapor imagery shows troffing over the wrn CONUS with
a cutoff low/significant shortwave moving out of the Rockies.
The combination of all these features has led to the development
of widespread rainfall across the vast majority of the forecast
area/adjacent coastal waters, although stronger convection has
been limited by a dry layer aloft and a definite lack of
instability/CAPE per 18z KLCH sounding. That being said, some
embedded heavier convection has managed to develop behind the
warm front, primarily over the coastal waters where
instability/CAPE has been more readily available.
In the near term, the Wind Advisory already in effect has been
extended for the ern zones past the original midnight expiration
time based on latest guidance showing criteria force gusts
continuing...the new expiration time for these areas is 09z/03CST.
In addition, a Dense Fog Advisory has been issued for Jefferson
County (south and east of I-10) and Cameron Parish (all) as well
as areas generally surrounding Sabine and Calcasieu Lakes in
Orange County and Calcasieu Parish due to an encroaching marine
fog as mid 60s dewpoints over upper 50s/around 60 SSTs continues
to get pushed inland on the stiff serly/srly winds. Skycams from
around the Golden Triangle and Lake Areas have already shown this
fog pushing well inland today and this problem will likely get
worse tonight as inland temps cool.
Otherwise not many changes to the inherited grids/zones this
afternoon. Rain/heavier showers/storms will continue through this
evening before departing the forecast area from west to east late
this evening through the overnight hours as the attendant
shortwave pulls away from the region. High res guidance indicates
that as we move through the evening, higher CAPE air is progged to
surge nwd with the frontal boundary, which could open the door to
a round of severe weather primarily this evening and into the
overnight as forecast soundings continue to show abundant low-
level shear. Therefore, much of the forecast area remains in a
slight risk for severe weather (primarily tornadoes and damaging
wind gusts) through tonight per SPC. Similarly, the risk for
excessive rainfall should expand nwd as the stronger
convection/heavier rains spread more inland later..and thus a
slight risk for flash flooding rains remains in place per WPC.
The low over the TX Panhandle will gradually pull a weak cool
front into the area tomorrow, with initially just some lingering
showers/few storms expected over our far sern zones. However the
boundary is progged to slow and as another disturbance rounds the
wrn CONUS trof and pushes into the region, accompanied by a good
slug of Gulf moisture, another round of showers/storms is expected
to spread across the forecast area from the Gulf. This activity
will gradually start moving out of the area by late Saturday
night.
25
&&
.LONG TERM...
(Sunday through next Wednesday)
Issued at 345 PM CST Thu Nov 30 2023
The long wave trough axis will be roughly over the region at the end
of the weekend with moisture streaming northeast across Southeast LA
into the SE states. A cold front will also be departing the forecast
area early Sunday with a drier air mass filtering in, however a few
light showers may still be possible across the coastal waters and
into lower Acadiana which may still be under the stream of Pacific
moisture to start the day.
Early next week, a surface ridge will shift east across the gulf
coast with pleasant, near normal to slightly warmer than normal
conditions stretching into mid week. The onshore flow will resume
by late Monday as the ridge center exits east and another front
approaches.
Late Tuesday into Wednesday low pressure will move across the Ohio
Valley with a short wave. This will swing a cold front through the
local area, however no precip is expected at this time. High
pressure will dip south through the plains decreasing temperatures
for the second half of the week to slightly below normal.
05
&&
.AVIATION...
(00Z TAFS)
Issued at 521 PM CST Thu Nov 30 2023
Widespread showers are ongoing across the region along with strong
southeast winds and low cloud ceilings. This is all occurring
ahead of a low pressure center swinging across the region. A
period of thunderstorms is expected from about 00 to 03Z when
better wind shear starts to work into the region.
Otherwise, on and off showers and all other impactful conditions
(winds and low ceilings) will prevail through at least midnight
tonight. At this point, the low starts moving to the north and the
pressure gradient can relax. Winds will diminish after 06Z which
should allow ceilings to fall further and for fog to develop.
Especially at LCH and BPT where a Dense Fog Advisory has been
issued through 15Z tomorrow morning.
The final hurrah of showers will be a line of heavy showers and
some thunderstorms that moves through from west to east after 06Z.
Timing of the end of SHRA will follow this line, ending at LFT and
ARA sometime around 12Z.
&&
.MARINE...
Issued at 345 PM CST Thu Nov 30 2023
The only changes to the inherited headlines on the coastal waters
this afternoon was the addition of the marine Dense Fog Advisory
late tonight for the near shore waters west of Intracoastal City
(although guidance shows dense fog potential mainly west of
Cameron) as well as Sabine and Calcasieu Lakes. Otherwise, the
Gale Warning continues through its expiration time of midnight
tonight with SCA conditions expected thereafter.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 57 76 58 72 / 80 40 90 30
LCH 63 74 63 73 / 90 50 90 30
LFT 63 78 66 77 / 90 40 90 60
BPT 63 75 61 75 / 80 50 80 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ027-030-031-073-
074-141-142-241-242.
Wind Advisory until 3 AM CST Friday for LAZ028-029-032-033-044-
045-055-143-152>154-243-252>254.
Coastal Flood Advisory until 6 AM CST Friday for LAZ073-074.
Dense Fog Advisory from midnight tonight to 9 AM CST Friday for
LAZ073-074-241.
TX...Wind Advisory until midnight CST tonight for TXZ180-201-259>262-
515-516-615-616.
Coastal Flood Advisory until 6 AM CST Friday for TXZ615.
Dense Fog Advisory from midnight tonight to 9 AM CST Friday for
TXZ615-616.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ430-432-435-
436-450-452-455.
Dense Fog Advisory from midnight tonight to 9 AM CST Friday for
GMZ430-432-450-452.
Gale Warning until midnight CST tonight for GMZ470-472-475.
Small Craft Advisory from midnight tonight to 6 AM CST Friday
for GMZ470-472-475.
&&
SHORT TERM...25
LONG TERM....05
AVIATION...11In the hours before
Special weather statement, Nov 30, 6:19 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
619 PM CST Thu Nov 30 2023
LAZ073-TXZ515-516-615-616-010100-
West Cameron LA-Northern Orange TX-Lower Jefferson TX-
Southern Orange TX-Upper Jefferson TX-
619 PM CST Thu Nov 30 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CAMERON PARISH...
JEFFERSON AND WESTERN ORANGE COUNTIES THROUGH 700 PM CST...
At 619 PM CST, Doppler radar was tracking a strong thunderstorm over
Stowell, or 7 miles southwest of Hamshire, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, Hamshire, Central Gardens, Sabine Pass, Johnsons Bayou,
Rose City, Port Acres, Orangefield, Fannett, La Belle, Southeast
Texas Regional Airport, Winnie, and Sea Rim State Park.
This includes Interstate 10 in Texas between mile markers 871 and
863, and between mile markers 850 and 832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2989 9436 2990 9444 3019 9389 2978 9363
2971 9385 2980 9391 2985 9379 2997 9376
3000 9379 2998 9383 2999 9386 2998 9384
2997 9384 2984 9395 2981 9393 2981 9395
2971 9386 2967 9405 2956 9435
TIME...MOT...LOC 0019Z 249DEG 50KT 2978 9439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Nov 30, 6:20 PM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 PM CST Thu Nov 30 2023
LAZ141-241-TXZ516-616-010045-
Southern Calcasieu LA-Northern Calcasieu LA-Northern Orange TX-
Southern Orange TX-
620 PM CST Thu Nov 30 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CALCASIEU PARISH IN
SOUTHWESTERN LOUISIANA AND EAST CENTRAL ORANGE COUNTIES THROUGH 645
PM CST...
At 620 PM CST, Doppler radar was tracking a strong thunderstorm over
Orange, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange, West Orange, Vinton, Pinehurst, Toomey, Edgerly, and Carlyss.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 874.
Interstate 10 in Louisiana between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3005 9380 3015 9383 3032 9343 3008 9336
TIME...MOT...LOC 0020Z 248DEG 40KT 3012 9372
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounLocal storm report, Nov 30, 6:53 PM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
653 PM CST Thu Nov 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Gst 3 WSW Nederland 29.95N 94.03W
11/30/2023 M49 MPH Jefferson TX ASOS
ASOS station KBPT Southeast Texas Regional
Airport.
&&
MKCSpecial weather statement, Nov 30, 7:21 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
721 PM CST Thu Nov 30 2023
LAZ073-241-TXZ615-616-010200-
West Cameron LA-Southern Calcasieu LA-Lower Jefferson TX-
Southern Orange TX-
721 PM CST Thu Nov 30 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON PARISH...
SOUTHERN JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES THROUGH 800 PM
CST...
At 721 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Neches to near Port Acres to 8 miles
southeast of Stowell. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
West Orange, Sabine Pass, Port Acres, Orangefield, Pinehurst, and Sea
Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2985 9407 3008 9396 3012 9365 2991 9370
2974 9387 2976 9389 2980 9391 2983 9381
2989 9377 2997 9376 3000 9379 2999 9386
2983 9392 2985 9393 2985 9394 2984 9395
2974 9388 2968 9392 2967 9435
TIME...MOT...LOC 0121Z 261DEG 23KT 3003 9393 2986 9400 2972 9426
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RuaLocal storm report, Nov 30, 8:09 PM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
809 PM CST Thu Nov 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Non-Tstm Wnd Gst 5 SE Sabine Pass 29.68N 93.84W
11/30/2023 M50 MPH GMZ450 TX Buoy
Buoy station TXPT2 Texas Point, TX.
&&
MKCLocal storm report, Nov 30, 8:37 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
837 PM CST Thu Nov 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Non-Tstm Wnd Gst 5 SE Sabine Pass 29.68N 93.84W
11/30/2023 M54 MPH GMZ450 TX Buoy
Buoy station TXPT2 Texas Point, TX reported
gust of 54 MPH or 47 knots.
&&
MKC